Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Comparison theorems for second order differential systems


Author: W. J. Kim
Journal: Proc. Amer. Math. Soc. 96 (1986), 287-293
MSC: Primary 34C10; Secondary 34C20
DOI: https://doi.org/10.1090/S0002-9939-1986-0818460-3
MathSciNet review: 818460
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Comparison theorems are proved for second order linear differential systems of the form $ ({R_i}y')' + {P_i}y = 0$, where $ {R_i}$ and $ {P_i}$ are continuous $ n \times n$ matrices and $ {R_i}$ is invertible, $ i = 1,2$.


References [Enhancements On Off] (What's this?)

  • [1] S. Ahmad and A. C. Lazer, On the components of extremal solutions of second order systems, SIAM J. Math. Anal. 8 (1977), 16-23. MR 0430409 (55:3414)
  • [2] -, An $ N$-dimensional extension of the Sturm separation and comparison theory to a class of nonselfadjoint systems, SIAM J. Math. Anal. 9 (1978), 1137-1150. MR 512517 (80a:34035)
  • [3] -, On an extension of Sturm's comparison theorem to a class of nonselfadjoint second-order systems, Nonlinear Anal. 4 (1980), 497-501. MR 574368 (81g:34034)
  • [4] G. Birkhoff and G. C. Rota, Ordinary differential equations, 3rd ed., Wiley, New York, 1978. MR 507190 (80a:34001)
  • [5] G. J. Butler and L. H. Erbe, Nonlinear integral Riccati systems and comparison theorems for linear differential equations, SIAM J. Math. Anal. 14 (1983), 463-473. MR 697522 (84h:34055)
  • [6] S. Cheng, Nonoscillatory solutions of $ {x^{(m)}} = {( - 1)^m}Q(t)x$, Canad. Math. Bull. 22 (1979), 17-21. MR 532265 (80i:34048)
  • [7] E. A. Coddington and N. Levinson, Theory of ordinary differential equations, McGraw-Hill, New York, 1955. MR 0069338 (16:1022b)
  • [8] E. Hille, Non-oscillation theorems, Trans. Amer. Math. Soc. 64 (1948), 234-252. MR 0027925 (10:376c)
  • [9] W. J. Kim, Generalized comparison theorems for disfocality types of the equation $ {L_n}y + py = 0$, J. Math. Anal. Appl. 109 (1985), 182-193. MR 796051 (86h:34032)
  • [10] M. K. Kwong, Matrix Riccati inequality and oscillation of second order differential systems, Lecture Notes in Math., vol. 1032, Springer-Verlag, New York, 1982. MR 742646 (85j:34060)
  • [11] M. Morse, A generalization of the Sturm separation and comparision theorems in $ n$-space, Math. Ann. 103 (1930), 52-69. MR 1512617
  • [12] Z. Nehari, Nonlinear techniques for linear oscillation problems, Trans. Amer. Math. Soc. 210 (1975), 387-406. MR 0372327 (51:8543)
  • [13] W. T. Reid, Sturmian theory for ordinary differential equations, Appl. Math. Sci., vol. 31, Springer-Verlag, New York, 1980. MR 606199 (82f:34002)
  • [14] H. L. Smith, A note on disconjugacy for second order systems, Pacific J. Math. 89 (1980), 447-452. MR 599132 (82d:34042)
  • [15] E. C. Tomastik, Comparison theorems for second order nonselfadjoint differential systems, SIAM J. Math. Anal. 14 (1983), 60-65. MR 686235 (85d:34041)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34C10, 34C20

Retrieve articles in all journals with MSC: 34C10, 34C20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1986-0818460-3
Keywords: Comparison theorems, second order linear differential systems, focal and pseudoconjugate points
Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society